Alert archive / Florida / High Surf Advisories in 2012

High Surf Advisory 3, NWS Melbourne, FL

October 27, 2012Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Oct 27, 2012, 5:30 AM EDT for Volusia County, Florida. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 5:30 AM EDT (09:30 UTC)
Expired
Oct 29, 2012, 10:00 AM EDT
In force
53 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WHUS42 KMLB 270930
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT SAT OCT 27 2012

...TROPICAL STORM SANDY WILL PRODUCE BATTERING SURF AND NUMEROUS
STRONG RIP CURRENT ALONG THE TREASURE COAST TODAY...


FLZ054-059-064-280000-
/O.NEW.KMLB.SU.Y.0003.121027T0930Z-121028T0000Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
530 AM EDT SAT OCT 27 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET.

* TIMING...FROM EARLY THIS MORNING THROUGH THIS EVENING.

* IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY
  HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH
  AND DUNE EROSION ESPECIALLY AROUND THE TIME OF THE NEXT HIGH
  TIDE BETWEEN 645 AM AND 715 AM THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SURF REMAINS EXTREMELY DANGEROUS! BEACH GOERS SHOULD NOT ENTER
THE WATER! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU
SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO ARE
CONSIDERING VENTURING DOWN TO THE TREASURE COAST BEACHES TODAY
SHOULD USE EXTREME CAUTION DUE TO THE STRONG GUSTY WINDS AND
ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CRISTALDI
6 follow-up statements
505 
WHUS42 KMLB 271223 AAA
CFWMLB

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
823 AM EDT SAT OCT 27 2012

...TROPICAL CYCLONE SANDY WILL PRODUCE BATTERING SURF AND NUMEROUS
STRONG RIP CURRENT ALONG THE TREASURE COAST TODAY...

FLZ054-059-064-280000-
/O.CON.KMLB.SU.Y.0003.000000T0000Z-121028T0000Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
823 AM EDT SAT OCT 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET.

* TIMING...FROM EARLY THIS MORNING THROUGH THIS EVENING.

* IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY
  HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH
  AND DUNE EROSION ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS EXTREMELY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER! LARGE BREAKING
WAVES WILL KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD
PULL OF RIP CURRENTS. PERSONS WHO ARE CONSIDERING VENTURING DOWN
TO THE TREASURE COAST BEACHES TODAY SHOULD USE EXTREME CAUTION
DUE TO THE STRONG GUSTY WINDS AND ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WEITLICH
816 
WHUS42 KMLB 271538
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1138 AM EDT SAT OCT 27 2012

...TROPICAL CYCLONE SANDY WILL PRODUCE BATTERING SURF AND
STRONG RIP CURRENTS ALONG THE COAST THROUGH SUNDAY...

FLZ047-141-147-290000-
/O.EXB.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/
SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD-
1138 AM EDT SAT OCT 27 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. 

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET.

* TIMING...THROUGH SUNDAY.

* IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY
  HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH
  AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...THE SURF REMAINS EXTREMELY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT
ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO
ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION
DUE TO THE STRONG GUSTY WINDS AND THE ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA IN ADDITION TO DANGEROUS RIP CURRENTS AND BEACH
EROSION.

&&

$$

FLZ054-059-064-290000-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/
INDIAN RIVER-ST. LUCIE-MARTIN-
1138 AM EDT SAT OCT 27 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 10 FEET.

* TIMING...THROUGH SUNDAY.

* IMPACTS...LARGE AND BATTERING SURF WILL MAKE THE OCEAN EXTREMELY
  HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH
  AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS EXTREMELY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT
ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. PERSONS WHO
ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME CAUTION
DUE TO THE STRONG GUSTY WINDS AND ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA IN ADDITION TO DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$
753 
WHUS42 KMLB 280914
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
514 AM EDT SUN OCT 28 2012

...SWELLS FROM SANDY WILL CONTINUE TO PRODUCE BATTERING SURF AND
STRONG RIP CURRENTS ALONG THE COAST THROUGH THIS EVENING...

FLZ047-054-059-064-141-147-290000-
/O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
514 AM EDT SUN OCT 28 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 6 TO 8 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LARGE AND BATTERING SURF WILL CONTINUE TO MAKE THE
  OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE
  ADDITIONAL BEACH AND DUNE EROSION ESPECIALLY AROUND THE TIMES OF
  HIGH TIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT
ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS.
PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE
EXTREME CAUTION DUE TO THE ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP
CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

WEITLICH
726 
WHUS42 KMLB 281924
CFWMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT SUN OCT 28 2012

FLZ064-291400-
/O.NEW.KMLB.CF.W.0001.121028T1924Z-121029T1400Z/
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
MARTIN-
324 PM EDT SUN OCT 28 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EDT MONDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. 

* COASTAL FLOODING...MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED
  THAT COASTAL FLOODING IS OCCURRING ALONG THE MARTIN COUNTY COAST
  AS A RESULT OF HIGH SURF POUNDING THE COAST SINCE HURRICANE
  SANDY PASSED. AREAS AFFECTED BY COASTAL FLOODING INCLUDE
  MCARTHUR BOULEVARD....A 1 A NEAR SEWALLS POINT AND THE SOUTH
  FORK OF THE ST LUCIE RIVER...ALSO MANATEE POCKET IN THE PORT
  SALERNO AREA.

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 6 TO 8 FEET.

* TIMING...THROUGH THE MONDAY MORNING HIGH TIDE.

* IMPACTS...HIGH WAVES WILL CONTINUE TO BRING SEA WATER OVER THE
  DUNE AND ACROSS LOCALIZED ROADS. ROADS MAY BE IMPASSIBLE AND
  WATER COULD REACH INTO LOW LYING STRUCTURES IN THESE AREAS.
  LARGE BREAKING WAVES WILL ALSO CAUSE ADDITIONAL BEACH AND DUNE
  EROSION ESPECIALLY AROUND THE TIME OF HIGH TIDE...OCCURRING THIS
  EVENING BETWEEN 7 AND 8 PM AND AGAIN MONDAY MORNING BETWEEN 8
  AND 9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT
ONTO JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL
AFFECT BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND
DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

&&

$$

FLZ047-054-059-141-147-291400-
/O.EXT.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-COASTAL VOLUSIA-
NORTHERN BREVARD-
324 PM EDT SUN OCT 28 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WAVES AND SURF...LARGE BREAKING WAVES UP TO  6 TO 8 FEET.

* TIMING...THROUGH MONDAY MORNING HIGH TIDE.

* IMPACTS...LARGE AND BATTERING SURF WILL CONTINUE TO MAKE THE
  OCEAN VERY HAZARDOUS! LARGE BREAKING WAVES WILL ALSO CAUSE
  ADDITIONAL BEACH AND DUNE EROSION...ESPECIALLY AROUND THE TIME
  OF HIGH TIDE...OCCURRING THIS EVENING BETWEEN 7 AND 8 PM AND
  AGAIN MONDAY MORNING BETWEEN 8 AND 9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS VERY
DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT
ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS.
PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE
EXTREME CAUTION DUE TO THE ROUGH HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP
CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

GLITTO
221 
WHUS42 KMLB 290843
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
443 AM EDT MON OCT 29 2012

FLZ064-291400-
/O.CON.KMLB.CF.W.0001.000000T0000Z-121029T1400Z/
/O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
MARTIN-
443 AM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* COASTAL FLOODING...MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED
  SUNDAY THAT COASTAL FLOODING WAS OCCURRING ALONG THE MARTIN
  COUNTY COAST AS A RESULT OF HIGH SURF POUNDING THE COAST SINCE
  HURRICANE SANDY PASSED. AREAS WHICH MAY BE AFFECTED BY COASTAL
  FLOODING INCLUDE MCARTHUR BOULEVARD....A 1 A NEAR SEWALLS POINT
  AND THE SOUTH FORK OF THE ST LUCIE RIVER...ALSO MANATEE POCKET
  IN THE PORT SALERNO AREA.

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 5 TO 7 FEET.

* TIMING...THROUGH THE HIGH TIDE THIS MORNING WHICH PEAKS 8 TO 9
  AM.

* IMPACTS...BREAKING WAVES MAY CONTINUE TO BRING SEA WATER OVER
  THE DUNE AND ACROSS LOCALIZED ROADS. ROADS MAY BE IMPASSIBLE AND
  WATER COULD REACH INTO LOW LYING STRUCTURES IN THESE AREAS.
  BREAKING WAVES MAY CAUSE ADDITIONAL BEACH AND DUNE EROSION
  ESPECIALLY AROUND THE TIME OF HIGH TIDE THIS MORNING BETWEEN 8
  AND 9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS!
BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO
JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT
BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS
RIP CURRENTS AND LOCALIZED BEACH EROSION.

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT PROPERTY.

&&

$$

FLZ047-054-059-141-147-291400-
/O.CON.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-COASTAL VOLUSIA-
NORTHERN BREVARD-
443 AM EDT MON OCT 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WAVES AND SURF...LARGE BREAKING WAVES UP TO 5 TO 7 FEET.

* TIMING...THROUGH THIS MORNINGS HIGH TIDE FROM 8 TO 9 AM.

* IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY
  HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND
  DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH
  TIDE...OCCURRING THIS MORNING BETWEEN 8 AND 9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS!
BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO
JETTIES! LARGE BREAKING WAVES WILL KNOCK YOU DOWN AND MAKE YOU
SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG RIP CURRENTS. PERSONS
WHO ARE CONSIDERING GOING TO THE BEACHES SHOULD USE EXTREME
CAUTION DUE TO THE HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS RIP
CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

JP
613 
WHUS42 KMLB 291412
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 AM EDT MON OCT 29 2012

FLZ064-300200-
/O.EXP.KMLB.CF.W.0001.000000T0000Z-121029T1400Z/
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
/O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/
MARTIN-
1012 AM EDT MON OCT 29 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WAVES AND SURF...LARGE BREAKING WAVES TO AROUND 5 TO 7 FEET.

* TIMING...THROUGH HIGH TIDE THIS EVENING WHICH PEAKS 8 TO 9 PM.

* IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY
  HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND
  DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE...
  OCCURRING THIS EVENING BETWEEN 8 AND 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SURF REMAINS DANGEROUS!
BEACH GOERS SHOULD NOT ENTER THE WATER OR VENTURE OUT ONTO
JETTIES! A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT
BEACHES IN THE ADVISORY AREA IN ADDITION TO STRONG AND DANGEROUS
RIP CURRENTS AND LOCALIZED BEACH EROSION.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ054-059-300200-
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
/O.NEW.KMLB.SU.Y.0004.121029T1412Z-121030T0200Z/
INDIAN RIVER-ST. LUCIE-
1012 AM EDT MON OCT 29 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE CONTINUES A HIGH SURF
ADVISORY UNTIL 10 PM EDT THIS EVENING.

* WAVES AND SURF...LARGE BREAKING WAVES UP TO 4 TO 6 FEET.

* TIMING...THROUGH HIGH TIDE THIS EVENING BETWEEN 8 AND 9 PM.

* IMPACTS...BATTERING SURF WILL CONTINUE TO MAKE THE OCEAN VERY
  HAZARDOUS! LARGE BREAKING WAVES MAY ALSO CAUSE SOME BEACH AND
  DUNE EROSION...ESPECIALLY AROUND THE TIME OF HIGH TIDE...
  OCCURRING THIS EVENING BETWEEN 8 AND 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

THE SURF REMAINS DANGEROUS! BEACH GOERS SHOULD NOT ENTER THE
WATER OR VENTURE OUT ONTO JETTIES! LARGE BREAKING WAVES WILL KNOCK
YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF STRONG
RIP CURRENTS. PERSONS WHO ARE CONSIDERING GOING TO THE BEACHES
SHOULD USE EXTREME CAUTION DUE TO THE HAZARDOUS SURF.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ047-141-147-300200-
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-121029T1400Z/
/O.NEW.KMLB.RP.S.0008.121029T1412Z-121030T0200Z/
SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD-
1012 AM EDT MON OCT 29 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LONG PERIOD OCEAN SWELLS AND HIGH ASTRONIMICAL TIDES
  WILL CONTINUE TO THE OCEAN VERY HAZARDOUS! ENTERING THE SURF IS
  NOT ADVISED. 

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS TODAY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 27, 4:44 AM EDT, 46 minutes earlier.

Area forecast discussion, Oct 27, 4:44 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT SAT OCT 27 2012

.DISCUSSION...
...DEPARTING TROPICAL STORM SANDY WILL CONTINUE DANGEROUS SURF
AND MARINE CONDITIONS...

TODAY/TONIGHT...
SANDY HAS WEAKENED TO A TROPICAL STORM WITH SLOW MOVEMENT AWAY
FROM THE AREA INTO TONIGHT AS AN UPPER TROUGH BUILDS INTO THE
EASTERN UNITED STATES. TROPICAL STORM CONDITIONS WILL BE POSSIBLE
ALONG THE IMMEDIATE COAST AND BARRIER ISLANDS OF VOLUSIA AND
BREVARD COUNTIES THIS MORNING. TROPICAL STORM WARNINGS ALONG THE
COAST FROM SEBASTIAN INLET SOUTHWARD HAVE BEEN DISCONTINUED AS
FLOW HAS BECOME OFFSHORE AND TROPICAL STORM FORCE WINDS ARE NO
LONGER EXPECTED OVER THIS AREA. IT WILL CONTINUE TO BE WINDY
TODAY AS MORE SUNSHINE INTO THE AFTN WILL MIX DOWN STRONGER WINDS
JUST OFF THE SFC. SUSTAINED NW WINDS UP TO 25-30 MPH EXPECTED WITH
GUSTS AT TIMES UP TO 35-40 MPH INTO THE AFTN.

WILL ISSUE A WIND ADVISORY FOR THE INTERIOR AND TREASURE COAST
FOR THE WINDS. DRIER AIR WORKING INTO THE REGION UNDER THE N/NW
FLOW WILL END RAIN CHANCES ALONG THE COAST BY LATE THIS MORNING
WITH SKIES BECOMING MOSTLY/PARTLY SUNNY INTO THE AFT. HIGHS WILL
GENERALLY REACH THE LOW 80S.

AS SANDY CONTINUES TO MOVE FARTHER AWAY FROM THE AREA TONIGHT NW
WINDS WILL DECREASE WITH PERHAPS SOME BREEZY CONDS STILL CONTINUING
ALONG THE COAST. SKIES WILL BE MOSTLY CLEAR WITH COOLER TEMPS
EXPECTED. MIN TEMPS WILL REACH THE LOW/MID 60S.

SUN-MON...OUTER PERIPHERAL FLOW FROM TS SANDY WILL KEEP
BREEZY/WINDY CONDITIONS DURING THE AFTERNOON WITH ADVECTION OF
COOLER DRYER AIRMASS SOUTH ACROSS THE PENINSULA SUNDAY. NO
SIGNIFICANT WEATHER ASIDE FROM THE BRISK AFTERNOON BREEZES. SFC
WINDS ARE EXPECTED TO REMAIN MIXED DURING THE OVERNIGHT HOURS.
EVEN WITHOUT EFFECTS FROM RADIATIONAL COOLING TEMPS ARE FORECAST
TO DROP INTO THE LOWER TO MID 50S AREAWIDE EXCEPT NEAR 60 AT THE
BARRIER ISLANDS AND BEACHES. CONTINUED ADVECTION OF CONTINENTAL
COOLDOWN MONDAY ALBEIT WITH SOMEWHAT LIGHTER WINDS. PLEASANT
AFTERNOON TEMPS IN THE 70S. FULL EXTENT OF POST SANDY COOLDOWN
WITH RADIATIONAL COMPONENT MON NIGHT WITH TEMPS DROPPING INTO THE
LOWER TO MID 40S FOR ALL BUT THE BARRIER ISLANDS OF BREVARD ALONG
WITH THE TREASURE COAST.

TUE-THU...UPSTREAM HIGH PRESSURE WL SETTLE OVER THE PENINSULA TUE
BRINGING LIGHT WINDS AND SLIGHTLY BELOW NORMAL TEMPS. WARMING TREND
DURING WED AND THROUGH MIDWEEK WILL BRING TEMPS BACK TO NEAR NORMAL
BY WED. SUBTLE UPR DISTURBANCE PASSING IN WLY FLOW WL BRING SOME
HIGHER LEVEL CLOUDS BUT CONDITIONS WL REMAIN DRY OVERALL WITH WLY/SW
FLOW CONTINUING A WARMING TREND.

EXTENDED...RATHER BENIGN CONDITIONS TO ROUND OUT THE WEEK WITH BROAD
TROUGHING OVER THE EASTERN CONUS ASCD WITH REMNANTS OF SANDY TO BE
REPLACED WITH RIDGING OVER THE GULF AND MS VALLEY MOVING TOWARD THE
SE STATES. NO PRECIP CHCS ARE ANTICIPATED THROUGH THE WEEKEND WITH
TEMPS NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
VFR CONDS GENERALLY EXPECTED INTO TODAY AS TS SANDY SHIFTS
FARTHER N/NW AWAY FROM THE AREA AND RAIN CHANCES EVENTUALLY END
ALONG THE COAST. TEMPO IFR/MVFR CONDS WILL CONTINUE TO POSSIBLE IN
FAST MOVING SHOWERS THROUGH 14Z FROM KDAB TO KMLB. WINDY CONDITIONS
STILL EXPECTED TODAY DUE TO BETTER DAYTIME MIXING WITH SUSTAINED
NORTHWEST WINDS INCREASING UP TO AROUND 22-27 KTS AND GUSTS UP TO
30-35 KTS.

&&

.MARINE...
TS SANDY WILL MOVE N/NW AWAY FROM THE AREA TODAY...HOWEVER
TROPICAL STORM FORCE WINDS WILL CONTINUE OVER THE COASTAL WATERS
COMBINING WITH LARGE SWELLS TO PRODUCE VERY DANGEROUS BOATING
CONDITIONS INTO THE AFTERNOON. TROPICAL STORM WARNINGS CONTINUE
OVER ALL THE COASTAL WATERS TODAY AND WILL LIKELY TRANSITION TO
SMALL CRAFT ADVISORIES LATER TONIGHT INTO TOMORROW AS WINDS AND
SEAS ARE EXPECTED TO GRADUALLY DECREASE BUT REMAIN HAZARDOUS.

SUN-TUE...WINDS AND SEAS WILL CONTINUE TO PROMPT HEADLINES EARLY IN
THE WEEK WITH CHOPPY CONDITIONS OVER THE NEARSHORE WATERS ASCD WITH
BRISK NW FLOW AND LINGERING SEA/SWELL ASCD  WITH DEPARTING SANDY.
USE OF WAVE WATCH/SWAN GUID ARGUES FOR SEA HGHTS IN EXCESS OF 7 FT
INTO TUE OVER ALL WATERS THEN DECREASING MOST NOTABLY NEARSHORE.
SOME PORTION OF THE MARINE AREA WL LIKELY HAVE A HEADLINE FOR SEAS
THROUGH TUE.

WED-THU...HIGH PRESSURE BUILDING INTO THE REGION WL HELP SEAS
CONTINUE DOWNWARD PROGRESSION WITH RATHER LIGHT WIND REGINE AT MID
WEEK AND OFFSHORE FETCH DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  64  82  52 /  40  10   0   0
MCO  81  61  82  54 /  10  10   0   0
MLB  80  66  82  56 /  30  10   0   0
VRB  80  68  83  57 /  30  10   0   0
LEE  81  62  81  52 /  10  10  10   0
SFB  81  61  83  54 /  10  10   0   0
ORL  81  63  82  55 /  10  10   0   0
FPR  81  68  82  56 /  20  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
     INLAND VOLUSIA-MARTIN-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE-ST. LUCIE.

     TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-
     NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
     MARTIN-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
TROPICAL...CRISTALDI
Hazardous weather outlook, Oct 27, 5:28 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
528 AM EDT SAT OCT 27 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
528 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

LOCAL WEATHER HAZARDS ASSOCIATED WITH TROPICAL STORM SANDY ARE
BEING HANDLED IN TROPICAL CYCLONE LOCAL STATEMENTS AND TROPICAL
CYCLONE IMPACT GRAPHICS...WHICH CAN BE ACCESSED FROM THE NATIONAL
WEATHER SERVICE IN MELBOURNE WEB PAGE AT:

HTTP://WWW.SRH.NOAA.GOV/MLB

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SANDY WILL CONTINUE TO MOVE NORTHWARD AWAY FROM THE AREA INTO
LATE WEEKEND WITH WINDS AND SEAS CONTINUING A GRADUAL DECLINE.
HOWEVER HAZARDOUS SURF AND MARINE CONDITIONS WILL CONTINUE OVER
THE REGION INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH

In the hours before

Local storm report, Oct 27, 2:43 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
243 AM EDT SAT OCT 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     NON-TSTM WND GST 5 NE PORT CANAVERAL     28.46N 80.53W
10/27/2012  M59.00 MPH       BREVARD            FL   OTHER FEDERAL

            WIND GUST OF 51KT REPORTED AT CCAFS WIND TOWER 003 AT A
            HEIGHT OF 54FT.

&&

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:40 PM EDTAreal Flood AdvisoryMLBVolusia80 min
Oct 26, 9:59 PM EDTAreal Flood AdvisoryMLBVolusia2 hr
Oct 27, 4:47 AM EDTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr

Nearby

High Surf Advisories in Florida, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.